Alert archive / New York / Freeze Watches in 2016
Freeze Watch 1, NWS Buffalo, NY
NWS Buffalo, NY issued this freeze watch at May 14, 2016, 2:41 PM EDT for 4 counties in New York. It took effect at May 15, 2016, 11:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 2:41 PM EDT (18:41 UTC)
- In effect from
- May 15, 2016, 11:00 PM EDT
- Expired
- May 15, 2016, 4:19 AM EDT
- In force
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Lewis County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 96 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742 WWUS71 KBUF 141841 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 241 PM EDT SAT MAY 14 2016 NYZ012-020-021-150245- /O.NEW.KBUF.FZ.A.0001.160516T0300Z-160516T1200Z/ WYOMING-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WARSAW...OLEAN...WELLSVILLE 241 PM EDT SAT MAY 14 2016 ...FREEZE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * LOCATIONS...WYOMING... CATTARAUGUS... AND ALLEGANY COUNTIES. * TIMING...FROM LATE SUNDAY EVENING THROUGH EARLY MONDAY MORNING. * TEMPERATURES...AROUND 30. * IMPACTS...FREEZING TEMPERATURES MAY BE HAZARDOUS TO ANY TENDER VEGETATION... UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ008-150245- /O.NEW.KBUF.FZ.A.0001.160516T0300Z-160516T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 241 PM EDT SAT MAY 14 2016 ...FREEZE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * LOCATIONS...LEWIS COUNTY. * TIMING...FROM LATE SUNDAY EVENING THROUGH EARLY MONDAY MORNING. * TEMPERATURES...AROUND 30. * IMPACTS...FREEZING TEMPERATURES MAY BE HAZARDOUS TO ANY TENDER VEGETATION... UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CHURCH
2 follow-up statements
080 WWUS71 KBUF 150233 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1033 PM EDT SAT MAY 14 2016 NYZ012-020-021-151100- /O.CON.KBUF.FZ.A.0001.160516T0300Z-160516T1200Z/ WYOMING-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WARSAW...OLEAN...WELLSVILLE 1033 PM EDT SAT MAY 14 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * LOCATIONS...WYOMING... CATTARAUGUS... AND ALLEGANY COUNTIES. * TIMING...FROM LATE SUNDAY EVENING THROUGH EARLY MONDAY MORNING. * TEMPERATURES...AROUND 30. * IMPACTS...FREEZING TEMPERATURES COULD KILL OR DAMAGE TENDER VEGETATION...UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ008-151100- /O.CON.KBUF.FZ.A.0001.160516T0300Z-160516T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 1033 PM EDT SAT MAY 14 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * LOCATIONS...LEWIS COUNTY. * TIMING...FROM LATE SUNDAY EVENING THROUGH EARLY MONDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...FREEZING TEMPERATURES COULD KILL OR DAMAGE TENDER VEGETATION...UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CHURCH/JJR
852 WWUS71 KBUF 150819 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 419 AM EDT SUN MAY 15 2016 NYZ012-020-021-151630- /O.UPG.KBUF.FZ.A.0001.160516T0300Z-160516T1200Z/ /O.NEW.KBUF.FZ.W.0001.160516T0300Z-160516T1200Z/ WYOMING-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WARSAW...OLEAN...WELLSVILLE 419 AM EDT SUN MAY 15 2016 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT MONDAY. * LOCATIONS...WYOMING... CATTARAUGUS... AND ALLEGANY COUNTIES. * TIMING...TONIGHT. * TEMPERATURES...AROUND 30. * IMPACTS...FREEZING TEMPERATURES COULD KILL OR DAMAGE TENDER VEGETATION...UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ008-151630- /O.UPG.KBUF.FZ.A.0001.160516T0300Z-160516T1200Z/ /O.NEW.KBUF.FZ.W.0001.160516T0300Z-160516T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 419 AM EDT SUN MAY 15 2016 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...LEWIS COUNTY. * TIMING...TONIGHT. * TEMPERATURES...AROUND 30. * IMPACTS...FREEZING TEMPERATURES COULD KILL OR DAMAGE TENDER VEGETATION...UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ019-151630- /O.NEW.KBUF.FR.Y.0003.160516T0300Z-160516T1200Z/ CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 419 AM EDT SUN MAY 15 2016 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT MONDAY. * LOCATIONS...INTERIOR PORTIONS OF CHAUTAUQUA COUNTY. TEMPERATURES WILL BE WARMER ALONG THE IMMEDIATE LAKESHORE. * TIMING...FROM LATE THIS EVENING THROUGH EARLY MONDAY MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...FROST MAY DAMAGE TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ APFFEL
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this freeze watch went out at May 14, 2:09 PM EDT, 32 minutes earlier.
Area forecast discussion, May 14, 2:09 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
209 PM EDT SAT MAY 14 2016
.SYNOPSIS...
A cold front will continue to push into Central NY and the North
Country this afternoon with showers and possibly a thunderstorm.
This front will usher in unseasonably cold air and gusty winds with
another round of mixed rain and wet snow showers on Sunday as an
upper level disturbance crosses the area. Temperatures will drop
into the 30's Sunday Night with below freezing temperatures likely
across the interior Southern Tier and Tug Hill region. Cool
temperatures will last through early next week before much warmer
air arrives toward the end of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
A surface cold front across the Genesee Valley at 18Z will push east
through Central NY and the North Country through the rest of the
afternoon. A convective fine line of showers has developed along the
front and will produce gusty winds, with a chance of a rumble or two
of thunder farther east as marginal instability develops just ahead
of the cold front. Rain will end sharply behind the front, although
a few scattered showers may develop again toward evening across
Western NY as deeper wrap around moisture and cold air aloft
arrives. Winds will remain gusty by mid May standards behind the
front through late afternoon, especially northeast of Lake Erie and
eventually northeast of Lake Ontario.
Showers will end in most locations this evening, with just an
isolated shower or two lingering across the higher terrain of the
North Country. A strong mid level shortwave and area of deeper
moisture will cross the Western Southern Tier later this evening,
and this may produce a few hours of showers mainly across Chautauqua
and Cattaraugus counties. For the rest of the area, skies will
partially clear overnight from the Niagara Frontier to Central NY as
a ribbon of drier air builds into the area.
Steady cold advection will drop temperatures into the upper 30s on
the lake plains by late tonight, with some lower 30s across the
higher terrain of the Southern Tier and Tug Hill region. A few
hilltop locations may drop to near 32 briefly, but should not be
widespread enough in area or time to justify any freeze headlines
with the breeze preventing any radiational cooling or frost.
On Sunday the base of the mid level trough will swing through the
eastern lakes and New England. Increasing large scale ascent in the
DPVA region ahead of the trough combined with steep low/mid level
lapse rates and deeper wrap around moisture will produce widespread
showers from late morning on. Believe it or not, the airmass is cold
enough aloft to allow for some lake enhancement east of the lakes,
very rare indeed for mid May. Mid level and boundary layer
temperatures will also grow cold enough to allow wet snow to mix in,
especially across higher terrain. In fact, some of the higher hills
of the Southern Tier may see a light coating of snow on the grass
during the morning, with around an inch of accumulation expected
across the higher terrain of the Tug Hill and Western Adirondacks.
Temperatures will be near record cold values for afternoon high
temperatures, with highs in the mid 40s on the lake plains and
around 40 across the higher terrain. It will become quite windy
again on Sunday with gusts of 30-35 mph common across most of the
area, and gusts of 40-45 mph along the Lake Ontario shore.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Temperatures Sunday and Sunday night may challenge some cold daily
temperature records. A more widespread freeze is possible Sunday
night, which would be hazardous to any tender vegetation now that we
are into the normal growing season. Some wet snowflakes are even
possible for many Sunday morning before becoming mainly rain during
the day.
A large upper-level low is crossing the western Great Lakes with its
associated surface low moving across northern Illinois. By Sunday,
this low will have moved across southern Ontario, north of Lake
Ontario, and settled to southern Quebec province along the
Saint Lawrence River, with strong cold air advection in place behind
the trailing cold frontal. A secondary reinforcing upper level
shortwave will pivot around the main upper low, which will be
tracking along the north shore of Lake Ontario on Sunday.
The result of this highly anomalous pattern for mid-May will be 850
mb temperatures in the coldest 99.5 percentile (per NAEFS climo),
ranging from -4C to -8C. This will translate to high temperatures on
Sunday challenging daily record cold high temperatures, which are
only in the mid 40s, and more reminiscent of our night time lows
this time of year. Record low temperatures are possible Sunday
night, as some late scattering out of the low-level cloud cover may
help temperatures to fall.
In addition to being cold, cloudy and showery, with waning morning
snow showers, the strong cold advection and tight pressure gradient
will also help to keep persistent 20 to 25 mph westerly winds in
place through the day Sunday, with some higher gusts to 35 mph. This
will only add to the raw feel on Sunday, with wind chills in the 20s
in the morning, and low to mid 30s through mid-day, and back into
the 20s Sunday night.
Drier air will move in as higher pressure noses in from the Ohio
Valley Sunday night. This, combined with the upper-level low
tracking eastward and loss of diurnal heating will allow most
showers to die out going into Sunday evening. Much of the overnight
Sunday night will be dry, but with lingering low-level cloud cover.
Locations away from the lake shores may see a freeze Sunday night,
which would be hazardous for tender vegetation in the region, now
that we are into the typical growing season. Low temperatures will
range from the upper 30s along the shores of the Great Lakes to the
lower 30s to upper 20s over the higher terrain well inland.
Monday will bring at partly sunny, if not mostly sunny skies as a
narrow band of higher pressure and flat upper ridging crosses the
region. The chilly airmass will modify and warm with high
temperatures on Monday reaching the middle to upper 50s for most
locations. Increasing cloud cover late in the day and overnight will
help to keep Monday night from seeing another freeze with overnight
low temperatures in the upper 30s to lower 40s. There will be a
chance for late night rain showers with approach and eventual
dissipation of an upper trough and weak surface front.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
The stalled surface trough and an extended upper trough will keep a
chance of showers across the region on Tuesday. Limited moisture
will also limit rainfall; precipitable water values are only a third
to less than a half inch and dry air above 10kft will sorely limit
cloud depth.
Cyclonic northwest flow will remain in place through Wednesday with
one or two more moisture starved mid level shortwaves crossing the
Great Lakes and Northeast. This may produce a few more widely
scattered showers Tuesday night and early Wednesday morning. High
pressure will finally return for later in the week with dry
conditions and sunshine for Thursday and Friday.
Temperatures will remain below average through the first half of the
week with cool cyclonic flow in place. Expect highs only in the mid
50s in most areas Monday...then lower 60s Tuesday and Wednesday. The
trough will finally move off the coast of the Canadian maritimes by
the end of the week with temperatures returning to near average by
Friday with highs approaching 70.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A cold front will push east into Central NY and the North Country
this afternoon with showers and possibly a gusty thunderstorm ending
from west to east. Cigs will drop to MVFR in the wake of the front
with abundant wrap around low level moisture arriving, and winds
will become gusty northeast of lakes Erie and Ontario with gusts in
the 30-35 knot range common.
Skies will partially clear later this evening from KBUF-KIAG-KROC
into the northern Finger Lakes with a return to VFR. Clouds and a
few showers will linger across the North Country and western
Southern Tier where MVFR CIGS will continue, with even some IFR
across higher terrain.
On Sunday a sharp mid level trough and frontal zone will push south
across the area with showers becoming more widespread. The airmass
will grow cold enough to allow for some wet snow to mix in,
especially across higher terrain. VSBY will drop to MVFR at times,
with some IFR in the heavier showers and where wet snow mixes in.
Widespread MVFR CIGS will also develop, with some IFR across higher
terrain.
Outlook...
Sunday night...scattered rain and snow showers with areas of MVFR
east of Lake Ontario, otherwise improving to VFR.
Monday...VFR.
Tuesday and Wednesday...Mainly VFR with a chance of showers.
Thursday...VFR.
&&
.MARINE...
Strong southwest winds will continue this afternoon in the wake of a
cold front moving through Central NY. This will be the start of a
prolonged period of unseasonably strong winds which should last
through Sunday night. Air temperatures behind the front will drop
below the lake temperatures which will aid in mixing winds aloft to
the lake with near gale force winds at times. There are numerous
high end small craft advisories in effect as outlined below. There
is a chance winds may become just strong enough on Lake Ontario on
Sunday for an upgrade to a Gale Warning, but given the marginal wind
speeds confidence is not high enough yet for a potential upgrade.
Winds will gradually diminish Monday and Monday night as a high
pressure ridge across the Ohio valley expands into our region. This
high should provide relatively calm and headline-free conditions
during the middle portions of next week.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020.
Small Craft Advisory until 2 AM EDT Monday for LEZ040-041.
Small Craft Advisory until 8 PM EDT this evening for
LOZ030.
Small Craft Advisory until 5 PM EDT Monday for LOZ043.
Small Craft Advisory until 11 AM EDT Monday for LOZ042.
Small Craft Advisory until 8 PM EDT Monday for LOZ044-045.
Small Craft Advisory until 11 PM EDT this evening for
SLZ022.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...CHURCH/WCH
LONG TERM...HITCHCOCK/WCH
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, May 14, 5:00 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 500 AM EDT SAT MAY 14 2016 NYZ001>008-010>014-019>021-085-150900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 500 AM EDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN COLD AIRMASS... BY MID-MAY STANDARDS... WILL MOVE ACROSS THE REGION THIS WEEKEND. A WIDESPREAD FREEZE IS POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEW YORK SUNDAY NIGHT. NOW THAT WE ARE INTO THE NORMAL GROWING SEASON... FREEZING TEMPERATURES WOULD BE HAZARDOUS TO ANY TENDER VEGETATION. PLEASE KEEP TRACK OF THE LATEST FORECAST AND HAVE A PLAN TO PROTECT SENSITIVE VEGETATION SHOULD ANY FREEZE WATCHES OR WARNINGS BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 500 AM EDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, May 14, 1:01 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 101 PM EDT SAT MAY 14 2016 NYZ012-020-021-085-141800- ALLEGANY-SOUTHERN ERIE-CATTARAUGUS-WYOMING- 101 PM EDT SAT MAY 14 2016 ...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT SOUTHEASTERN ERIE...SOUTHWESTERN LIVINGSTON...CATTARAUGUS...WESTERN ALLEGANY AND SOUTHERN WYOMING COUNTIES... AT 1259 PM EDT...RADAR INDICATED A LINE OF SHOWERS LOCATED ALONG A LINE EXTENDING FROM EAST CONCORD TO RANDOLPH. MOVEMENT WAS EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS. LOCATIONS IMPACTED INCLUDE... OLEAN...SALAMANCA...ALLEGANY STATE PARK...LETCHWORTH STATE PARK... SPRINGVILLE...PERRY...WARSAW...ASHFORD...ARCADE AND ALLEGANY. THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 17 AND 28. BE PREPARED FOR A RAPID INCREASE IN WIND SPEED WITH THE ARRIVAL OF THIS LINE OF SHOWERS. OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND TENTS SHOULD BE FIRMLY SECURED. LAT...LON 4200 7904 4267 7857 4280 7798 4200 7821 TIME...MOT...LOC 1659Z 267DEG 19KT 4254 7862 4189 7904 HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:01 PM EDT | Special Weather Statement | BUF | Cattaraugus, Wyoming | 59 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.